Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 26, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Mar 27, 2021, 3:14 PM EDT. It took effect at Mar 28, 2021, 12:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 3:14 PM EDT (19:14 UTC)
- In effect from
- Mar 28, 2021, 12:00 PM EDT
- Expired
- Mar 29, 2021, 8:08 AM EDT
- In force
- 20 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
608 WHUS72 KILM 271914 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 314 PM EDT Sat Mar 27 2021 AMZ250-252-254-256-280315- /O.NEW.KILM.SC.Y.0026.210328T1600Z-210329T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 314 PM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 8 AM EDT MONDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From noon Sunday to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CRM
8 follow-up statements
747 WHUS72 KILM 272252 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 652 PM EDT Sat Mar 27 2021 AMZ250-252-254-256-281100- /O.CON.KILM.SC.Y.0026.210328T1600Z-210329T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 652 PM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 8 AM EDT MONDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From noon Sunday to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
993 WHUS72 KILM 280725 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 325 AM EDT Sun Mar 28 2021 AMZ250-252-254-256-282030- /O.CON.KILM.SC.Y.0026.210328T1600Z-210329T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 325 AM EDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 AM EDT MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt, shifting to the northwest. Seas 4 to 7 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From noon today to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
926 WHUS72 KILM 281320 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 920 AM EDT Sun Mar 28 2021 AMZ250-252-254-256-282130- /O.NEW.KILM.MF.Y.0008.210328T1320Z-210328T1700Z/ /O.CON.KILM.SC.Y.0026.210328T1600Z-210329T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 920 AM EDT Sun Mar 28 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to less than 1 NM. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...For the Dense Fog Advisory, until 1 PM EDT this afternoon. For the Small Craft Advisory, until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
299 WHUS72 KILM 281654 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1254 PM EDT Sun Mar 28 2021 AMZ250-252-254-256-290100- /O.EXP.KILM.MF.Y.0008.000000T0000Z-210328T1700Z/ /O.CON.KILM.SC.Y.0026.000000T0000Z-210329T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1254 PM EDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 1 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
204 WHUS72 KILM 281903 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 303 PM EDT Sun Mar 28 2021 AMZ250-252-254-256-290800- /O.CON.KILM.SC.Y.0026.000000T0000Z-210329T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 303 PM EDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Southwest to West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
475 WHUS72 KILM 290036 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 836 PM EDT Sun Mar 28 2021 AMZ250-252-254-256-291200- /O.CON.KILM.SC.Y.0026.000000T0000Z-210329T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 836 PM EDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
831 WHUS72 KILM 290650 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 250 AM EDT Mon Mar 29 2021 AMZ250-252-254-256-291500- /O.EXT.KILM.SC.Y.0026.000000T0000Z-210329T1500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 250 AM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt, and seas 3 to 6 feet. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
500 WHUS72 KILM 291208 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 808 AM EDT Mon Mar 29 2021 AMZ250-252-254-256-291315- /O.CAN.KILM.SC.Y.0026.000000T0000Z-210329T1500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 808 AM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have dropped below Small Craft Advisory thresholds. As a result, the Small Craft Advisory has been cancelled. $$ dch
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 1:51 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 27, 1:51 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 151 PM EDT Sat Mar 27 2021 .SYNOPSIS... Unseasonably warm temperatures will continue through much of the weekend. A cold front will cross the area late Sunday, followed by cool and dry high pressure Monday into Tuesday. A low pressure system will track up the Southeast coast into the middle of next week followed by a strong cold front Thursday. && .NEAR TERM /THROUGH SUNDAY/... Unseasonable warmth will continue through today and Sunday between high pressure well offshore and a cold front now approaching the Mississippi River. A weak backdoor cold front moving south across North Carolina should stall just after sunrise without reaching southeast North Carolina. This boundary will return north later today. A zone of mid level lift closely associated with warm advection in the 850-750 mb layer is already developing convective showers across parts of eastern GA and southern SC. The last few HRRR runs show the potential this area of convection will hold together and possibly expand as it moves into the Pee Dee region shortly after sunrise. Showers and embedded t-storms should then spread northeastward later this morning into early afternoon across the Cape Fear area. Forecast PoPs range from 40-60 percent. Another complicating factor in today's forecast concerns sea fog. Although satellite, surf cams, and the CHS Pilot Boat report (thanks NWS CHS!) show no reduced visibility offshore currently, a surge of higher dewpoints moving north across the chilly nearshore waters should develop areas of dense sea this morning and perhaps into the afternoon. The fog/low clouds will keep the beaches and adjacent inland areas relatively chilly. Forecast highs range from the low- mid 70s on the beaches to 81-84 inland. Other areas of radiational fog inland should burn off between 9-10 am with little impact on temperatures today. Lingering showers should dissipate this evening with the loss of daytime heating. Increasing southerly flow in advance of the cold front will help keep temperatures unseasonably mild. My forecast lows in the mid 60s are at or above the warmest MOS numbers. Wind gusts up to 30 mph on Sunday are expected along with highs well into the 80s away from the beaches. The cold front shouldn't reach the area until late afternoon. A line of convection on the front itself could have embedded strong to severe t-storms, and SPC has a slight risk indicated for Elizabethtown, Lumberton, and Darlington. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... Deep mid to upper trough will push cold front through the forecast area Sun eve exiting the coast after midnight. May see some isolated stronger storms move in from the west late evening but counting on mainly lighter rain shwrs reaching past I-95 corridor. Cool and dry high pressure will build in behind cold front on Mon. High temps will be a good 20 degrees cooler to start the work week. Pcp water up over 1.5 inches ahead of front will drop to less than a quarter of an inch through Mon. Overall, expect clearing through early Mon with sunny but relatively cooler weather on Mon with max temps in the 60s. Mon night will see temps down in the 40s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Will see increasing clouds and chc of pcp through Tues as low pressure moves up the Southeast coast. May see some decent QPF into Tues eve, before low lifts off to the NE with a break in any substantial pcp until deep mid to upper trough pushes cold front through late Wed into early Thurs. Looks like best lift and heaviest rain will come Wed eve into the overnight hours before tapering off early Thurs. Deep NW flow will advect chilly air for this time of year into the Carolinas. May need to watch out for possible frost or even freeze potential inland both Fri and Sat morning. Temps on Tues and Wed should reach into the mid 70s most places, but Thurs will be quick to cool off with temps in the 50s to near 60. Plenty of CAA Thurs night will bring temps down into the 30s. Models have backed off a bit with the strength of cold air, but definitely will see well below normal temps early Fri morning and Sat morning, which will be a better radiational cooling night. Latest GFS shows 850 temps down near -7c on Fri. Not expecting max temps getting out of the 50s on Fri. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Mainly VFR through the TAF period. A stalled frontal boundary to the north will allow light SW winds to persist across the area. Mainly isolated shower/tstm activity expected through the afternoon and overnight, and chance too low for inclusion in terminal forecast at this time. Extended Outlook...A line of strong to possibly severe convection is expected to move west to east across the area Sunday afternoon into early evening. Periodic MVFR/IFR conditions possible with this activity. A cold front will sweep across late Sunday night with a return to dominant VFR conditions Monday into Tuesday. Scattered showers/tstms return Wednesday afternoon ahead of another front, followed by high pressure Thursday. && .MARINE... Through Sunday: A weak cold front moving south across North Carolina early this morning should stall before making it to Cape Fear. The front will then return north during the day as south-southwesterly winds slowly increase well in advance of a stronger cold front approaching the Mississippi River. The biggest marine weather headache will likely be visibility restrictions in areas of dense sea fog. Dewpoints in the 60s moving across water temperatures several degrees cooler should develop the fog this morning, becoming less widespread this afternoon, but perhaps redeveloping again tonight. Wind speeds should increase substantially on Sunday as the stronger front begins to move into the western Carolinas during the day. By Sunday afternoon wind speeds should approach 25 knots and a Small Craft Advisory may be needed. Sunday night through Wednesday: Winds will veer around through Sun night into Mon as a cold front crosses the coastal waters. Winds up to 20 to 25 kts out of the SW will quickly shift to the W-NW Sun night after midnight. Should see a steady sharp rise in seas through Sun eve, up over 6 ft in outer waters for a brief period late eve. Winds will remain out of the N most of Mon before continuing to veer around becoming onshore late Mon into Mon night ahead of low pressure moving up from the south. The low will track up the Southeast coast with an increasing onshore push through late Tues. Overall seas will subside through Mon into Mon night, down to less than 3 ft but will turn back around rising to 3 to 5 ft Tues night. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...TRA SHORT TERM...RGZ LONG TERM...RGZ AVIATION...CRM MARINE...TRA/RGZ
Hazardous weather outlook, Mar 27, 11:19 AM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1119 AM EDT Sat Mar 27 2021 AMZ250-252-254-256-281530- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1119 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106>108-110-SCZ054-056-281530- Coastal Pender-Inland New Hanover-Coastal New Hanover- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 1119 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms may develop Sunday afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-281530- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 1119 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CRM
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:24 AM EDT | Marine Dense Fog Advisory | ILM | 8 hr | |
| Mar 27, 6:21 AM EDT | Dense Fog Advisory | ILM | Robeson | 4 hr |
| Mar 27, 3:56 PM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus, New Hanover, Pender | 56 min |
| Mar 27, 4:28 PM EDT | Special Weather Statement | ILM | Pender | 47 min |
| Mar 27, 5:32 PM EDT | Special Weather Statement | ILM | Bladen | 58 min |
| Mar 27, 6:20 PM EDT | Special Weather Statement | ILM | Pender | 25 min |
| Mar 27, 6:52 PM EDT | Special Weather Statement | ILM | Hoke | 23 min |
| Mar 27, 7:28 PM EDT | Special Weather Statement | ILM | Bladen | 32 min |
| Mar 27, 7:49 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 26 min |
| Mar 27, 9:10 AM EDT | River Flood Warning | ILM | Florence, Marion | 12 days |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.